20 Days and Counting

Posted 2010.11.04 13.12 in Life On Drugs

By my estimation, it’s now been 20 days since I last had my meds. The abrupt drop-off from almost 2 years on significant dosages of mind-altering chemicals down to zero, continues to have side-affects. Though fortunately I think the affects might be starting to wane. Maybe.

It’s hard to say, actually. Maybe the effects are diminishing, or maybe I’m getting used to them. I’m hoping that my brain isn’t permanently broken, from suddenly going off the pillz.

I still get the dizziness and the ringing in my ears, though the ringing is not as loud I think. Instead I get a rushing in my ears, like I can hear blood flowing through my head. The rushing sound does correspond with increased dizziness, like I’ll get a Woosh! Woosh! Woosh! sensation in my ears at the same time as the world does a sommersault around me.

I’ve also found that sometimes I lose track of the here-and-now. It’s hard to describe. Like the other day I was driving along a road I am very familiar with, heading back to the office after visiting a supplier. There’s the WooshWooshWoosh in my ears accompanied by the moment of dizziness, and suddenly I don’t know where I am or where I’m going. I don’t recognize the road, nor do I remember why I’m there. So I just keep driving and after 30 to 60 seconds the details come back. I figure out where I am and then figure out where I’m headed.

There’s also frequent headaches and constant aches and pains, fevers, and what feels like swolen lymph nodes in my neck, but I can’t be sure now if that’s all part of the withdrawals, or if maybe these are symptoms of some other new and exciting condition that’s just coming up.

In any event, I’m glad to be off the meds. Hopefully it hasn’t broken my brain or caused permanent damage, what with running out and then the doc and his staff being unresponsive in producing more.

3 Comments

  1. Kim Link says:

    I’m glad you are off them, too. Hang in there! Try the Epley Procedure for your dizzy spells.

  2. M says:

    Hi, I don’t know what you were taking, but from my experience mind altering pharmaceuticals hurt more than they help.

    I hope you feel better soon!

  3. Stephanie says:

    Thanks M!

    I think it’s up to 4 weeks now – starting to feel better finally. Or maybe I’m just getting used to it. I still get the dizzies and all, but I think (hope) that I’m sort of settling down from complete discombobulation towards my normal state of befuddlement.

    Cheers!

Leave a Comment